Hail, Harris
- When
- February 23, 8:15 PM CST
- Where
- Harris County, 8 mi S of Cypress
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 29.850, -95.700
Quarter size hail.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Feb 23, 6:07 PM CST, 2 hours 8 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
607 PM CST WED FEB 23 2005
.DISCUSSION...
WENT AHEAD AND ISSUED A DENSE FOG ADVISORY FOR ALL FIVE OF OUR
COASTAL COUNTIES...THE TWO BAYS AND THE 00-20 NM COASTAL WATERS.
DENSE FOG HAS BEGUN TO SPREAD INLAND ALONG PORTIONS OF GALVESTON
ISLAND. THIS FOG IS EXPECTED TO SPREAD FURTHER INLAND THIS EVENING.
THE DENSE FOG ADVISORY IS IN EFFECT UNTIL 10 AM THURSDAY MORNING.
42/46
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
.TX...DENSE FOG ADVISORY UNTIL 10 AM THURSDAY FOR BRAZORIA...
CHAMBERS...GALVESTON...JACKSON AND MATAGORDA COUNTIES.
.GM...DENSE FOG ADVISORY UNTIL 10 AM FOR THE BAYS AND THE 00-20 NM
WATERS.
&&
.PREVIOUS DISCUSSIONS (310 PM CST)...
KHGX RADAR SHOWS ISOLATED TO SCATTERED TSTMS CONTINUING TO
DEVELOP ALONG AND SOUTH OF A WEAK BOUNDARY LOCATED FROM NORTHERN
CHAMBERS COUNTY TO JUST SOUTH OF HOUSTON AND LIKELY MEANDERING A
LITTLE SW FROM THERE. ATMOSPHERE IS VERY UNSTABLE AND THE CAP IS
BREAKABLE WHERE BOUNDARIES AND GOOD HEATING EXIST. COULD SEE
ISOLATED SVR TSTMS DEVELOP LATE THIS AFTERNOON AND EVENING ALONG
AND SOUTH OF THE AFOREMENTIONED BOUNDARY.
ATTENTION TURNS TO THE W/NW FOR THE FORECAST LATER TONIGHT.
ANOTHER MCS IS EXPECTED TO DEVELOP AND PROPAGATE THIS DIRECTION
ALONG AND SOUTH OF A SOUTHWARD MOVING CF. DUE TO THIS
SCENARIO...THE NW ZONES SHOULD BE WHERE THE BEST CHC OF RAIN IS
AFTER MIDNIGHT. EXPECT THE FRONT TO ENTER THE NORTHERN ZONES AFTER
MIDNIGHT AND REACH THE UPPER COAST JUST AFTER SUNRISE.
BELIEVE THAT THE SVR TSTM THREAT WILL END DURING THE MORNING
HOURS THU. HOWEVER...A LOCALLY HEAVY RAINFALL THREAT WILL PERSIST
THROUGH THE DAY ON THURSDAY. HAVE FOLLOWED THE NAM OR
ETA...WHICHEVER YOU LIKE TO CALL IT...FOR THE FIRST COUPLE OF
PDS IN THE FORECAST. AFTER THU EVE...THINK THAT THE RAIN CHC WILL
BE VERY LOW TO NIL. WILL KEEP THE 20 POPS THAT ARE ALREADY IN
THE FORECAST FOR FRI AND THEN LATER IN THE WEEKEND AS WE WILL
CONTINUE TO SEE DISTURBANCES MOVE ACROSS IN THE W/SW FLOW ALOFT
AND WE COULD SEE SOME LIGHT RAIN ASSOCIATED WITH THESE.
NO BIG CHANGES TO THE TEMPS. MADE A FEW MINOR ADJUSTMENTS BASED ON
THE LATEST GUIDANCE. TEMPS ARE NOT EXPECTED TO WARM MUCH
TOMORROW BEHIND THE FRONT. IN FACT THEY MAY FALL ACROSS THE
NORTHERN ZONES DURING THE DAY. WE SHOULD SEE DENSE FOG DEVELOP AGAIN
ALONG THE COAST THIS EVENING. HOW FAR INLAND IT MAKES IT IS
TRICKY. WILL ADVERTISE IT MAKING IT UP TO I-10. IT SHOULD
DISSIPATE EARLY IN THE MORNING AROUND THE HOUSTON AREA AS THE
FRONT OR MCS MOVES IN AND DURING THE EARLY MORNING HOURS ALONG THE
COAST. 33
&&
.MARINE...DENSE FOG WILL DEVELOP AGAIN ALONG THE IMMEDIATE COAST
DURING THE EARLY EVENING HOURS. EXPECTED SCT STORMS TO CONTINUE
TO DEVELOP...WITH BEST CHC TOMORROW WITH THE FRONT. WINDS WILL
INCREASE DURING THE DAY TOMORROW. 33/41
&&
.AVIATION...MAIN ISSUES ARE FOG FOR THE SOUTHERN THIRD OF THE AREA
AND TIMING THE BEST TSTM CHC. BEST CHC FOR TSTMS APPEARS TO BE AFT
MIDNIGHT BEGINNING AT CLL. WILL LIKELY SEE DENSE FOG ALONG THE
COAST...BUT CONFIDENCE IS NOT HIGH ON HOW FAR INLAND IT WILL GET
AT THIS POINT. ATMOSPHERE WILL UNDERGO MORE MIXING TONIGHT INLAND
AND THIS COULD LIMIT INLAND EXTENT OF DENSE FOG. 33/41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 55 55 42 58 42 / 60 80 20 20 10
HOUSTON (IAH) 60 62 45 60 44 / 50 90 30 20 10
GALVESTON (GLS) 62 66 50 59 50 / 30 90 40 20 10
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 320 PM CST WED FEB 23 2005 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238-241300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER- WASHINGTON-WHARTON- 320 PM CST WED FEB 23 2005 ...SEVERE STORMS AND LOCALLY HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST TEXAS TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS. .DAY ONE...REST OF THIS AFTERNOON. AFTERNOON HEATING AND A COUPLE OF SURFACE BOUNDARIES HAVE PRODUCE ISOLATED STRONG TO SEVERE THUNDERSTORMS ALONG AND SOUTHEAST OF A LIBERTY TO HOUSTON TO WHARTON LINE. EXPECT THUNDERSTORMS DEVELOPMENT TO CONTINUE INTO THE EVENING HOURS ACROSS THIS AREA. THE MAIN THREATS FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND LARGE HAIL. .TONIGHT... A BETTER CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL EXISTS LATER TONIGHT AS A COLD FRONT PUSHES SOUTH INTO SOUTHEAST TEXAS. A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO FORM OVER WEST-CENTRAL TEXAS THIS EVENING...THEN MOVE EASTWARD ALONG THE FRONT INTO SOUTHEAST TEXAS AFTER MIDNIGHT. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS TONIGHT. RAINFALL AMOUNTS BY THURSDAY MORNING WILL AVERAGE 1/2 INCH WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE. THIS HEAVY RAINFALL THREAT IS EXPECTED TO BE GREATEST ACROSS THE NORTHERN PORTIONS OF SOUTHEAST TEXAS DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THE COLD FRONT WILL MOVE SLOWLY ACROSS SOUTHEAST TEXAS AND OFF THE UPPER TEXAS COAST. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED AS THE FRONT INTERACTS WITH THE UNSTABLE AIRMASS IN PLACE. LOCALLY HEAVY RAINFALL WILL AGAIN BE POSSIBLE ON THURSDAY. ADDITIONAL RAINFALL AMOUNTS THURSDAY WILL AVERAGE 1/2 TO 1 INCH WITH ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. THE POTENTIAL FOR SEVERE THUNDERSTORMS ON THURSDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT.... SPOTTER ACTIVATION IS POSSIBLE TONIGHT.
The Houston radar (KHGX), 73 km away, was scanning. The volume nearest the first event began at 02:15 UTC.
6 hail. Local standard time, as filed.
Quarter size hail.
Baseball size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5437860, 5437861, 5437859, 5437863, 5437862, 5437864.